Alert archive / California / Wind Advisories in 2007
Wind Advisory 31, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Nov 12, 2007, 7:14 AM PST for 4 counties in California. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2007, 7:14 AM PST (15:14 UTC)
- Expired
- Nov 12, 2007, 2:00 PM PST
- In force
- 7 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 15:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 3.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 617 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 121514 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 714 AM PST MON NOV 12 2007 ...WIND ADVISORY THROUGH AND BELOW PASSES AND CANYONS THROUGH EARLY AFTERNOON... .UPPER LEVEL LOW PRESSURE OFF THE NORTHERN COAST OF BAJA CALIFORNIA AND SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL COMBINE TO BRING A BRIEF PERIOD OF STRONG GUSTY WINDS THROUGH AND BELOW PASSES AND CANYONS THROUGH EARLY AFTERNOON. CAZ048-057-122200- /O.NEW.KSGX.WI.Y.0031.071112T1514Z-071112T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 714 AM PST MON NOV 12 2007 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. LOCAL NORTHEAST WINDS 15 TO 25 MPH WILL BECOMING MORE WIDESPREAD DURING THE MORNING WITH GUSTS TO 50 MPH THROUGH AND BELOW PASSES AND CANYONS. WINDS WILL DECREASE THIS AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ058-122200- /O.NEW.KSGX.WI.Y.0031.071112T1514Z-071112T2200Z/ SAN DIEGO COUNTY MOUNTAINS- 714 AM PST MON NOV 12 2007 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. EAST TO NORTHEAST WINDS 15 TO 25 MPH WILL INCREASE IN COVERAGE THIS MORNING WITH GUSTS TO 45 MPH THROUGH PASSES AND CANYONS. WINDS WILL GRADUALLY DECREASE DURING THE AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MARTIN
1 follow-up statement
000 WWUS76 KSGX 122153 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 153 PM PST MON NOV 12 2007 ...WIND ADVISORY EXPIRES AT 2 PM... CAZ048-057-122300- /O.EXP.KSGX.WI.Y.0031.000000T0000Z-071112T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 153 PM PST MON NOV 12 2007 ...WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON. WINDS WILL CONTINUE TO DIMINISH WITH LOCAL GUSTS LESS THAN 40 MPH THROUGH AND BELOW PASSES AND CANYONS THIS AFTERNOON. WEAKER LOCAL OFFSHORE WINDS WILL CONTINUE AT TIMES THROUGH WEDNESDAY. $$ CAZ058-122300- /O.EXP.KSGX.WI.Y.0031.000000T0000Z-071112T2200Z/ SAN DIEGO COUNTY MOUNTAINS- 153 PM PST MON NOV 12 2007 ...WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON. WINDS WILL CONTINUE TO DIMINISH WITH LOCAL GUSTS LESS THAN 40 MPH THROUGH AND BELOW PASSES AND CANYONS THIS AFTERNOON. WEAKER LOCAL OFFSHORE WINDS WILL CONTINUE AT TIMES THROUGH WEDNESDAY. $$ MARTIN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Nov 12, 1:30 AM PST, 5 hours 44 minutes earlier.
Area forecast discussion, Nov 12, 1:30 AM PST, 5 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 130 AM PST MON NOV 12 2007 .SYNOPSIS...CLOUDS AND ISOLATED LIGHT SHOWERS WILL END EARLY THIS MORNING AS A COLD FRONT MOVES EAST. OFFSHORE FLOW FILLING IN BEHIND THE FRONT WILL BRING GUSTY NORTHEAST WINDS TO THE MOUNTAINS TODAY AND TUESDAY. DRY...MILD WEATHER WILL PREVAIL THROUGH THE END OF THE WEEK. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO...ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. TROUGH THAT MOVED IN YESTERDAY HAS CLOSED OFF INTO A 564 UPPER LOW OFF THE COAST OF BAJA. THE CYCLONIC FLOW AROUND THIS LOW HAS PLACED SAN DIEGO COUNTY IN MOIST S-SE FLOW...AND THAT FLOW CONTINUES TO BRING IN LIGHT SHOWERS ACROSS THE SAN DIEGO MOUNTAINS AND FOOTHILLS THIS MORNING. ANY RESIDUAL SHOWERS SHOULD BE OVER BY NOON. WILL DROP WIND ADVISORY FOR SBD MTS. TEMPORARY INCREASE N WINDS OVER THE MTS WAS DUE TO A JET MAX COMING DOWN THE WEST SIDE OF THE LOW AND THAT JET MAX IS WAY SOUTH NOW. THERE WILL BE SOME LOCAL NE WINDS BELOW PASSES DUE TO 10 MB OFFSHORE GRADIENTS LATER THIS MORNING. NO RED FLAG OR WAD EXPECTED. WINDS WILL DROP OFF THIS AFTERNOON. IT WILL STILL REMAIN BREEZY THROUGH THE PASSES TONIGHT AND TUESDAY FROM WEAK OFFSHORE PRESSURE GRADIENTS...ON THE ORDER OF 15 TO 25 MPH AT TIMES. TEMPS WILL BE SLIGHTLY ABOVE AVERAGE THROUGH WEDNESDAY IN THE WEAK EASTERLY FLOW. WE REMAIN DRY THROUGH NEXT WEEKEND. && .AVIATION... 120930...A WEAK COLD FRONT SEEMS TO HAVE STALLED OVER THE AREA WITH THE LOW PRESSURE CENTER TO THE SOUTHWEST CONTINUING TO BRING MOIST SOUTHERLY FLOW TO SOME AREAS...AND GENERATING AREAS OF CIGS BELOW 2K FT MSL AND VIS BELOW 3SM IN FOG AND LIGHT RAIN...MAINLY ALONG THE COASTAL SLOPES OF SAN DIEGO COUNTY. WEAK NORTHERLY FLOW WILL DRY THE ATMOSPHERE FROM NORTH TO SOUTH THROUGH TODAY. HOWEVER...THE WINDS ARE NOT EXPECTED TO BE STRONG ENOUGH TO SCOUR OUT THE SURFACE MOIST LAYER...SO LOW LEVEL MOISTURE MAY KEEP SOME AREAS OF CIGS AT OR BELOW 2K FT MSL AND VIS BELOW 3SM IN FOG UNTIL AROUND 16Z...MAINLY IN SAN DIEGO COUNTY. MOST AREAS SHOULD CLEAR BY 18Z ON MON AS THE LINGERING SURFACE MOISTURE MIXES OUT. IN THE MEANTIME...CONFIDENCE IN CEILING HEIGHT AND VISIBILITY RESTRICTIONS WILL BE LOW. && .SGX WATCHES/WARNINGS/ADVISORIES...NONE && PUBLIC/FIRE WEATHER...MACKECHNIE AVIATION...PG
Hazardous weather outlook, Nov 12, 3:04 AM PST, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 304 AM PST MON NOV 12 2007 CAZ042-043-048-050-055>058-060>062-131115- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 304 AM PST MON NOV 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 9:12 PM PST | Wind Advisory | SGX | San Bernardino | 4 hr |
Nearby
Wind Advisories in California, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.